MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572330
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was to be implanted in the common bile duct to treat a malignant hilar stricture during an endoscopic ultrasound (eus) endoscopic retrograde cholangiopancreatography procedure (ercp) with bilateral biliary stenting procedure performed on (b)(6), 2024.The patient's anatomy was tortuous and was dilated during stent placement.During the procedure, the first epic stent was successfully placed in the right duct.However, the second epic stent placed in the left duct was not able to cross the stricture as the catheter was kinked.The device was removed, and the stricture was dilated using hurricane balloon.The second epic stent was re-introduced and was able to cross the stricture.The physician then proceeded to deploy both stents, the epic stent in the right duct deployed successfully while the epic stent in the left duct did not even after complete rolling of the thumb wheel.The second epic stent then deployed in the scope when it was being removed, and it had to be removed using forceps.The procedure was finally completed with a plastic stent in the left duct.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: hospital address: (b)(6) hospital, (b)(6).Block h6: imdrf device code a150103 captures the reportable event of stent premature deployment.Imdrf impact code f2301 captures the reportable event of the stent being removed using forceps.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was to be implanted in the common bile duct to treat a malignant hilar stricture during an endoscopic ultrasound (eus) endoscopic retrograde cholangiopancreatography procedure (ercp) with bilateral biliary stenting performed on (b)(6) 2024.The patient's anatomy was tortuous and was dilated during stent placement.During the procedure, the first epic stent was successfully placed in the right duct.However, the second epic stent placed in the left duct was not able to cross the stricture as the catheter was kinked.The device was removed, and the stricture was dilated using hurricane balloon.The second epic stent was re-introduced and was able to cross the stricture.The physician then proceeded to deploy both stents, the epic stent in the right duct deployed successfully while the epic stent in the left duct did not even after complete rolling of the thumb wheel.The second epic stent then deployed in the scope when it was being removed, and it had to be removed using forceps.The procedure was finally completed with a plastic stent in the left duct.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter's facility address is (b)(6) hospital, g & g towers, (b)(6); reported here as facility address exceeded character limit for designated field.Block h6: imdrf device code a150103 captures the reportable event of stent premature deployment.Imdrf impact code f2301 captures the reportable event of the stent being removed using forceps.Block h11: an epic biliary delivery system was received for analysis; the stent was not returned.Visual inspection found the inner sheath kinked at more than one location, and the outer sheath was separated.No other damage was observed on the delivery system.Product analysis confirmed the reported event of stent premature deployment, delivery system difficult to cross lesion and inner shaft/sheath kinked, as the stent was not returned and the delivery system was found kinked and detached.The investigation concluded that the reported events and additional observed damages were most likely due to procedural factors as lesion characteristics and the technique used by the physician (force applied).Furthermore, a labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The user reinserted the kinked device back into the patient before attempting to deploy the stent.The ifu states, "caution: attempting to place the epic biliary endoscopic stent system in patients with severe anatomical angulation may prevent the stent from deploying or cause damage to the device.Do not use a kinked delivery system." the physician did not follow the steps cited in the instruction for use (ifu); therefore, a review and analysis of all available information indicated that the most probable cause is failure to follow instructions.

Brand Name
EPIC? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key19505675
Report Number3005099803-2024-02684
Device Sequence Number19842690
Product Code FGE
UDI-Device Identifier08714729896951
UDI-Public08714729896951
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model NumberM00572330
Device Catalogue NumberM00572330
Device Lot Number0030539385
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight68 KG